Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 7, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 22, 2013, 3:42 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 22, 2013, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2013, 3:42 PM CDT (20:42 UTC)
- In effect from
- Apr 22, 2013, 7:00 PM CDT
- Expired
- Apr 23, 2013, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151 WWUS74 KAMA 222042 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT MON APR 22 2013 OKZ001-002-TXZ001>003-006>008-230445- /O.NEW.KAMA.HZ.W.0003.130423T0800Z-130423T1500Z/ /O.NEW.KAMA.WI.Y.0007.130423T0000Z-130423T1200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER 342 PM CDT MON APR 22 2013 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT TUESDAY... ...HARD FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT TUESDAY. * EVENT...SUSTAINED NORTH WINDS AROUND 35 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED TONIGHT ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE NORTHWEST AND NORTH CENTRAL TEXAS PANHANDLE. IN ADDITION...LOW TEMPERATURES TUESDAY MORNING WILL FALL TO NEAR OR BELOW 28 DEGREES IN THIS AREA. * TIMING...THE STRONG WINDS WILL BEGIN AROUND 7 PM THIS EVENING AND CONTINUE UNTIL 7 AM TUESDAY MORNING BEFORE SLOWLY DIMINISHING. FREEZING TEMPERATURES ARE EXPECTED AROUND 3 AM TONIGHT AND WILL REMAIN BELOW FREEZING UNTIL 10 AM TUESDAY MORNING. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED BY THE WIND IF NOT SECURED. IN ADDITION...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING TEMPERATURES IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ003-TXZ004-005-009>020-230445- /O.NEW.KAMA.FZ.W.0003.130423T0800Z-130423T1500Z/ /O.NEW.KAMA.WI.Y.0007.130423T0000Z-130423T1200Z/ BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT...MIAMI...CANADIAN...VEGA...AMARILLO... PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD... CANYON...CLAUDE...CLARENDON...WELLINGTON 342 PM CDT MON APR 22 2013 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT TUESDAY... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT TUESDAY. * EVENT...SUSTAINED NORTH WINDS AROUND 35 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED TONIGHT ACROSS THE EASTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTHEAST AND SOUTHERN TEXAS PANHANDLE. IN ADDITION...LOW TEMPERATURES TUESDAY MORNING WILL FALL TO AROUND 29 TO 32 DEGREES IN THIS AREA. * TIMING...THE STRONG WINDS WILL BEGIN AROUND 7 PM THIS EVENING AND CONTINUE UNTIL 7 AM TUESDAY MORNING BEFORE SLOWLY DIMINISHING. FREEZING TEMPERATURES ARE EXPECTED AROUND 3 AM TONIGHT AND WILL REMAIN NEAR OR BELOW FREEZING UNTIL 10 AM TUESDAY MORNING. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED BY THE WIND IF NOT SECURED. IN ADDITION...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING TEMPERATURES IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ANDRADE
2 follow-up statements
225 WWUS74 KAMA 230436 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1136 PM CDT MON APR 22 2013 OKZ001-002-TXZ001>003-006>008-231215- /O.CON.KAMA.HZ.W.0003.130423T0800Z-130423T1500Z/ /O.CON.KAMA.WI.Y.0007.000000T0000Z-130423T1200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER 1136 PM CDT MON APR 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY... * EVENT...SUSTAINED NORTH WINDS AROUND 35 MPH WITH GUSTS OF 50 TO 55 MPH WILL CONTINUE TONIGHT ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE NORTHWEST AND NORTH CENTRAL TEXAS PANHANDLE. IN ADDITION...LOW TEMPERATURES TUESDAY MORNING WILL FALL TO NEAR OR BELOW 28 DEGREES IN THIS AREA. * TIMING...THE STRONG WINDS WILL CONTINUE UNTIL 7 AM TUESDAY MORNING BEFORE SLOWLY DIMINISHING. FREEZING TEMPERATURES ARE EXPECTED AROUND 3 AM TONIGHT AND WILL REMAIN BELOW FREEZING UNTIL 10 AM TUESDAY MORNING. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED BY THE WIND IF NOT SECURED. IN ADDITION...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING TEMPERATURES IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ003-TXZ004-005-009>020-231215- /O.CON.KAMA.FZ.W.0003.130423T0800Z-130423T1500Z/ /O.CON.KAMA.WI.Y.0007.000000T0000Z-130423T1200Z/ BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT...MIAMI...CANADIAN...VEGA...AMARILLO... PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD... CANYON...CLAUDE...CLARENDON...WELLINGTON 1136 PM CDT MON APR 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT TUESDAY... * EVENT...SUSTAINED NORTH WINDS AROUND 35 MPH WITH GUSTS OF 50 TO 55 MPH WILL CONTINUE TONIGHT ACROSS THE EASTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTHEAST AND SOUTHERN TEXAS PANHANDLE. IN ADDITION...LOW TEMPERATURES TUESDAY MORNING WILL FALL TO AROUND 29 TO 32 DEGREES IN THIS AREA. * TIMING...THE STRONG WINDS WILL CONTINUE UNTIL 7 AM TUESDAY MORNING BEFORE SLOWLY DIMINISHING. FREEZING TEMPERATURES ARE EXPECTED AROUND 3 AM TONIGHT AND WILL REMAIN NEAR OR BELOW FREEZING UNTIL 10 AM TUESDAY MORNING. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED BY THE WIND IF NOT SECURED. IN ADDITION...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING TEMPERATURES IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOEHRING
553 WWUS74 KAMA 231158 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 658 AM CDT TUE APR 23 2013 OKZ001-002-TXZ001>003-006>008-232100- /O.EXP.KAMA.WI.Y.0007.000000T0000Z-130423T1200Z/ /O.NEW.KAMA.HZ.W.0004.130424T0200Z-130424T1500Z/ /O.CON.KAMA.HZ.W.0003.000000T0000Z-130423T1500Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER 658 AM CDT TUE APR 23 2013 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...NEW HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A NEW HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT WEDNESDAY. * EVENT...WINDS WILL DIMINISH SLOWLY TODAY...REMAINING BELOW WIND ADVISORY CRITERIA. FOR TUESDAY NIGHT AND WEDNESDAY MORNING... TEMPERATURES WILL FALL TO NEAR OR BELOW 28 DEGREES IN THIS AREA. * TIMING...FREEZING TEMPERATURES THIS MORNING WILL RETURN THIS EVENING... AND WILL REMAIN BELOW FREEZING UNTIL 10 AM WEDNESDAY MORNING. * IMPACTS...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING TEMPERATURES IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER VEGETATION. && $$ OKZ003-TXZ004-005-009>019-232100- /O.EXP.KAMA.WI.Y.0007.000000T0000Z-130423T1200Z/ /O.NEW.KAMA.HZ.W.0004.130424T0200Z-130424T1500Z/ /O.CON.KAMA.FZ.W.0003.000000T0000Z-130423T1500Z/ BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT...MIAMI...CANADIAN...VEGA...AMARILLO... PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD... CANYON...CLAUDE...CLARENDON 658 AM CDT TUE APR 23 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...NEW HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A NEW HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT WEDNESDAY. * EVENT...WINDS WILL DIMINISH SLOWLY TODAY...REMAINING BELOW WIND ADVISORY CRITERIA. TEMPERATURES WILL FALL INTO THE 22 TO 28 DEGREES RANGE TUESDAY NIGHT. * TIMING...FREEZING TEMPERATURES THIS MORNING WILL RETURN THIS EVENING...AND WILL REMAIN BELOW FREEZING UNTIL 10 AM WEDNESDAY MORNING. * IMPACTS...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING TEMPERATURES IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER VEGETATION. A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ020-232100- /O.EXP.KAMA.WI.Y.0007.000000T0000Z-130423T1200Z/ /O.NEW.KAMA.FZ.W.0004.130424T0200Z-130424T1500Z/ /O.CON.KAMA.FZ.W.0003.000000T0000Z-130423T1500Z/ COLLINGSWORTH- INCLUDING THE CITY OF...WELLINGTON 658 AM CDT TUE APR 23 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT WEDNESDAY. * EVENT...WINDS WILL DIMINISH SLOWLY TODAY...REMAINING BELOW WIND ADVISORY CRITERIA. TEMPERATURES WILL FALL INTO THE 29 TO 32 DEGREES RANGE TUESDAY NIGHT. * TIMING...FREEZING TEMPERATURES THIS MORNING WILL RETURN THIS EVENING...AND WILL REMAIN BELOW FREEZING UNTIL 10 AM WEDNESDAY MORNING. * IMPACTS...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING TEMPERATURES IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ COCKRELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 22, 2:01 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 22, 2:01 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
201 PM CDT MON APR 22 2013
.UPDATE...
FIRST PERIOD MAX TEMPS ARE ALREADY APPROACHING OR HAVE SURPSASSED
EARLIER FCST HIGHS. HAVE ADJUSTED MAX TEMP GRID UP A LITTLE FOR THIS
AFTERNOON. REMAINING ELEMENTS FOR THIS AFTERNOON ARE PLAUSIBLE AT
THIS TIME.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 117 PM CDT MON APR 22 2013/
AVIATION...
FOR THE 18Z TAFS...A COMPLICATED AND LOW CONFIDENCE FCST CONTINUES.
SFC COLD FRONT WILL MOVE SSEWD ACROSS ALL TAF SITES LATE THIS
AFTERNOON AND EARLY EVENING WITH STRONG NORTH WINDS IN ITS WAKE.
WHILE CONFIDENCE IS HIGH WITH THE ABV MENTIONED FEATURE AND
ASSOCIATED WINDS...THE CIGS...PSBL PRECIPITATION AND TYPE REMAIN VERY
DIFFICULT TO ASSESS WITH MUCH CONFIDENCE AT ALL. IT APPEARS GREATEST
THREAT FOR PRECIP WILL BE AT KGUY...FOLLOWED BY KDHT. IT WILL BE A
CLOSE CALL WHETHER OR NOT ANY PRECIPITATION OCCURS AT KAMA SO HAVE
OPTED TO LEAVE IT OUT FOR THIS ISSUANCE. INCLUDED A PERIOD OF -FZDZ
AND -SN AT BOTH KGUY AND KDHT FOR LATER TONIGHT. ANY PRECIP THAT
FORMS SHOULD END BY MID MORNING TUE. DUE TO THE LOW CONFIDENCE NATURE
OF THIS FCST...AMENDMENTS WILL BE PSBL.
ANDRADE
PREV DISCUSSION... /ISSUED 700 AM CDT MON APR 22 2013/
AVIATION...
12Z TAFS...MAIN AVIATION CONCERNS WILL COME THIS EVENING AND
OVERNIGHT AS CONDITIONS DETERIORATE BEHIND A STRONG COLD FRONT. VFR
CONDITIONS ARE EXPECTED THROUGH EARLY THIS EVENING. THERE IS A SMALL
THREAT OF SOME MVFR CIGS AT KGUY THROUGH 15Z THIS MORNING...BUT
EXPECT THEM TO REMAIN NORTH AND EAST OF THE TERMINAL ATTM. WEST
WINDS WILL INCREASE TO NEAR 20 KTS WITH GUSTS NEAR 30 KTS AT KAMA AND
KDHT THIS AFTERNOON...WHILE MUCH LIGHTER WINDS PREVAIL AT KGUY.
THE STRONG COLD FRONT WILL PUSH THROUGH KGUY AROUND 23Z THIS
EVENING...KDHT AROUND 00Z...AND KAMA AROUND 02Z...WITH NORTH WINDS
EXPECTED TO GUST OVER 40 KTS BEHIND THE FRONT. WILL BE ISSUING AN
AVIATION WEATHER WARNING FOR KAMA. MVFR CIGS WILL MOVE INTO KGUY AND
KDHT BEHIND THE FRONT...WITH IFR CIGS ANTICIPATED AT KAMA. VSBYS WILL
ALSO BE REDUCED IN SOME LIGHT WINTRY MIXED PRECIPITATION TONIGHT.
LIGHT SNOW AND SLEET SHOULD BE THE MAIN PRECIPITATION TYPES...BUT
SOME LIGHT FZDZ CANNOT BE RULED OUT.
KB
PREV DISCUSSION... /ISSUED 330 AM CDT MON APR 22 2013/
DISCUSSION...
NO MAJOR CHANGES HAVE BEEN MADE TO THE FORECAST...EXPECT FOR AN
ATTEMPT TO REFINE WINDS. COLD FRONT WILL ARRIVE IN OKLAHOMA
PANHANDLE THIS AFTERNOON...WITH STRONG REINFORCING SURGE EARLY THIS
EVENING. WIND ADVISORY MAY BE NEEDED THIS EVENING.
LOW POPS FOR THUNDERSTORMS HAVE BEEN RETAINED ACROSS EASTERN ZONES
THIS AFTERNOON...AND ACROSS NORTHERN AND EASTER SECTIONS THIS
EVENING...WHERE LIMITED MOISTURE WILL BE RAPIDLY LIFTED ALONG DRYLINE
AND COLD FRONT RESPECTIVELY.
COLD AIR ARRIVES WITH STRONG COLD FRONT THIS EVENING...WITH SLEET
AND LIGHT SNOW BEGINNING TO MIX WITH RAIN. SOME LIGHT FREEZING RAIN
COULD DEVELOP BEFORE SUNRISE ACROSS SOUTHEASTERN SECTIONS. AT THIS
TIME...DO NOT EXPECT ENOUGH ACCUMULATIONS TO WARRANT WINTER WEATHER
ADVISORY. LINGERING LIGHT WINTRY PRECIPITATION MAY CONTINUE TUESDAY
MORNING ACROSS MAINLY EASTERN SECTIONS.
COLD AIR CAUSES FREEZING TEMPERATURES ACROSS NEARLY ALL OF FORECAST
AREA TONIGHT. COLD AIR ADVECTION AND CLOUDS HOLD TEMPERATURES INTO
THE UPPER 30S TO MID 40S ON TUESDAY.
CLEAR AND COLD TUESDAY NIGHT WITH ANOTHER FREEZE LIKELY.
WARMUP BEGINS WEDNESDAY AND THURSDAY WITH 60S ATTAINED MOST
SECTIONS.
HAVE RETAINED THUNDERSTORM POPS FOR THURSDAY NIGHT...AND HAVE
EXPANDED POPS TO INCLUDE ALL SECTIONS AS MOISTURE RETURN LOOKS
LIKELY. LOW THUNDERSTORM POPS KEPT FOR FRIDAY IN EAST...AND HAVE
ALSO INCLUDED NORTHERN SECTIONS.
WARM WEATHER EXPECTED FOR FRIDAY AND THE WEEKEND. 03
COCKRELL
FIRE WEATHER...
DRY SOUTHWEST AND WEST WINDS WILL INCREASE TODAY. A RED FLAG WARNING
IS IN EFFECT FROM NOON UNTIL 9 PM TODAY ACROSS THE WESTERN TWO THIRDS
OF THE TEXAS PANHANDLE WHERE CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS
AFTERNOON AND THIS EVENING ACROSS THE WESTERN TWO THIRDS OF THE
OKLAHOMA PANHANDLE. A STRONG COLD FRONT WILL CAUSE NORTH AND
NORTHEAST WINDS TO INCREASE ABRUPTLY THIS EVENING...WITH GUSTS OF 40
TO 55 MPH POSSIBLE. STRONG WINDS WILL CONTINUE THROUGH MOST OF THE
NIGHT. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TUESDAY THROUGH SUNDAY. 03
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...SHERMAN.
OK...NONE.
&&Hazardous weather outlook, Apr 22, 4:39 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 439 AM CDT MON APR 22 2013 OKZ001>003-TXZ001>020-222115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 439 AM CDT MON APR 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE WESTERN TWO THIRDS OF THE TEXAS PANHANDLE DUE TO DRY WEST AND NORTHWEST WINDS. A RED FLAG WARNING WILL BE IN EFFECT FOR THIS AREA FROM NOON UNTIL 9 PM. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE THIS AFTERNOON AND THIS EVENING. CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT DUE TO INCREASING WINDS. A WIND ADVISORY MAY BE NEEDED TONIGHT AS A STRONG COLD FRONT ARRIVES. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PANHANDLES THIS AFTERNOON...AND ALONG AND EAST OF A DALHART TO AMARILLO LINE THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STRONG STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS COULD DEVELOP ACROSS THE FAR EASTERN PANHANDLES. PRECIPITATION IS EXPECTED TO TRANSITION TO A LIGHT WINTRY MIX TONIGHT INTO TUESDAY MORNING...WHICH MAY LEAD TO SOME SLICK SPOTS ON ROADWAYS. LIGHT SNOWFALL ACCUMULATIONS OF LESS THAN AN INCH ARE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. FREEZING TEMPERATURES ARE EXPECTED ACROSS THE PANHANDLES TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A LIGHT WINTRY MIX OF PRECIPITATION IS POSSIBLE TUESDAY MORNING...WHICH MAY LEAD TO SOME SLICK SPOTS ON ROADWAYS. FREEZING TEMPERATURES ARE EXPECTED ACROSS THE PANHANDLES TUESDAY MORNING AND TUESDAY NIGHT. THUNDERSTORM CHANCES WILL RETURN TO THE PANHANDLES THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE EASTERN COUNTIES OF THE PANHANDLES SHOULD MONITOR THE FORECAST AND BE READY FOR LIMITED ACTIVATION THIS AFTERNOON AND THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 4:55 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 16 hr |
| Apr 22, 3:42 PM CDT | Freeze Warning | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 8 more | 18 hr |
| Apr 22, 3:42 PM CDT | Hard Freeze Warning | AMA | Dallam, Hansford, Hartley, Hutchinson, Moore, Sherman | 18 hr |
| Apr 22, 6:36 PM CDT | Special Weather Statement | AMA | Lipscomb | 24 min |
| Apr 22, 6:49 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 56 min |
Nearby
Wind Advisories in Texas, 2013Wind Advisories in Oklahoma, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.